# SDR 2004UALA00657

- Difficulty date: July 12, 2004
- Submitted: July 20, 2004
- Operation: Air carrier
- Aircraft: N776UA
- Make and model: Boeing 777222
- Aircraft serial: 26937
- Aircraft time: 33,689 hours, 6,556 cycles
- Engine: Pwa PW4077
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Oil System
- Condition: Malfunctioned
- Location: Nr 2 Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: J, A

## Discrepancy

ACARS'D AIRCRAFT HAD LOST NR 2 OIL PRESSURE. NR 2 ENGINE WAS REPLACED AT LAX.  TEARDOWN REVEALED THAT THE LUBRICATION & SCAVENGE OIL PUMP HAD SEIZED AS A RESULT OF METAL CHIPS JAMMING THE GEARS.  CHIPS WERE FROM A KEYWASHER IN THE ANGLE GEARBOX.  HOWEVER, THESE CHIPS WERE NOT FROM THE CURRENTLY INSTALLED ANGLE GEARBOX, BUT FROM ONE WHICH HAD BEEN ON-WING REPLACED BACK IN JANUARY.  APPARENTLY, SOME DEBRIS FROM THE JANUARY REMOVAL WAS NOT RETRIEVED, AND EVENTUALLY MIGRATED INTO THE PUMP, RESULTING IN ITS SEIZURE.  MIS CLEANUP REQUIREMENTS ARE BEING REVISED TO REQUIRE A MAIN GEARBOX SCAVENGE SCREEN CHECK FOLLOWING ANGLE GEARBOX REPLACEMENT.
